MAUDE Adverse Event Report: K2M, INC. NAVIGATED SCREW INSERTER; YUKON; ORTHOPEDIC STEREOTAXIC INSTRUMENT

K2M, INC. NAVIGATED SCREW INSERTER; YUKON; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 7601-N90003-K
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was visually inspected for macroscopic indications of failure mode.The tip of the inserter was fractured off, and the initiation region fractured at an angle.On the initiation face, two cleavage regions with an almost "step-like" appearance likely indicate an actively increasing force leading up to and during fracture.The fast fracture region was roughly orthogonal to the axis of the inserter.The fracture surface is characteristic of brittle shear from cantilevered force and indicates the application of off-axis loads; this was confirmed as the rep reported that the surgeon removed the inserter at an angle.The mating side of the fracture surface (the rest of the inserter tip) was not available for analysis.Therefore, the teeth on the driver tip could not be examined for potential causes of the underlying coupling issue (e.G., deformation, misalignment, etc.).Complaint history for the reported lot number was reviewed and no adverse trends were identified.The root cause of the coupling issue cannot be determined conclusively.Factors which may have influenced the failure include: screw inserter tip wear; mispositioning of the inserter tip within the screw head; use of excessive force; application of off-axis loads.The root cause of the fracture is application of stress beyond the structural capacity of the instrument.This occurred when the surgeon attempted to remove the stuck inserter tip from the tulip head.Factors that influenced this failure include: use of the device at an angle; application of off-axis loads.
 
Event or Problem Description
This record is a consolidation of q2 2022 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures one instance of intraoperative yukon screw inserter coupling issue.The procedure was completed successfully with a two-minute surgical delay and no adverse consequence to the patient.

Brand Name
NAVIGATED SCREW INSERTER; YUKON
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key15135881
Report Number3004774118-2022-00303
Device Sequence Number20135642
Product Code OLO
UDI-Device Identifier10888857514782
UDI-Public10888857514782
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203205
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-N90003-K
Device Catalogue Number7601-N90003-K
Device Lot NumberNBTT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown